I am 65 and have been ill for 9 months with fatigue, breathlessness and need to sleep 11 hours a day (in 3 shifts).
When I mentioned this to an aquaintance who has been diagnosed with B12 deficiency, she said that those were her symptoms, and she now has B12 shots which have restored her health.
I asked for a B12 test. They took 3 samples for anaemia, thyroid and diabetes - all negative.
I then asked specifically about B12 level and was told it had NOT been tested.
I asked for a B12 test again. The result was a high level/no deficiency.
The doc has now decided I needed chest xray and ECG - results awaited.
When he advised me of the B12 blood test result. I asked about an UMMA test - he just looked puzzled and said 'but you are not anaemic'
I have good reason to suspect I have B12 deficiency because -
1 - in 1980 I was hospitalised with pseudomembraneous colitis caused by antibiotics and have had a diarrhoea problem for 20 years until I restored my gut bateria balance using kefir.
I suspect that my colon is damaged.
2 - I have a hiatus hernia and regularly take Ranitidine(Zantac) for acid control.
3 - There are hereditary factors - my father died with multiple myeloma -
my mother had my symtoms for the last 3 years of her life and died of stomach cancer.
I bought some B12 patches and put one on as soon as my doc had diagnosed 'no deficiency'
Four days later I feel a dramatic improvement - no daytime sleepyness/less breathlessness.
I am due to see my doc in 2 weeks time when my xray results arrive.
I have ordered a copy of your book and will present it to him (after reading it of course)
My use of B12 patches will cost me money, whereas B12 injections from the doc, would have been free.
Even though I have a limited income I will gladly buy them for the rest of my life.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?